MICROMELIA-AN EFFECT OF MATERNAL MEDICATION
THIS IS PHOTOGRAPH OF AN INFANT WHOSE MOTHER HAD RECEIVED THALIDOMIDE DURING EARLY PREGNANCY WITH DEFORMITIES OF LIMBS.THE INFANT IS SUFFERING FROM MICROMELIA
Maternal poisoning with Carbon Monoxide or Barbiturates in early pregnancy might lead fetal malformation due to severe Hypoxia( shortage of oxygen supply to tissues )
Certain drugs administered in therapeutic dosage to the mother during the first 3 months of pregnancy may also be responsible for fetal malformation.The wide spread use of Thalidomide
in Germany & Britain led to birth of infants showing severe deformities of the limbs.As a result proprietary preparation of Thalidomide has been banned in Britain.
Posted by Moksh Gupta
Labels: DEFORMITY OF LIMBS
Subscribe to: Post Comments (Atom)
I've read about this. Teratogenic drugs and medications including thalidomide have been known to cause serious and sometimes fatal birth defects.
thalidomide birth defects
Post a Comment